Alert archive / New York / Flood Watches in 2006
Flood Watch 3, NWS Buffalo, NY
NWS Buffalo, NY issued this flood watch at Aug 28, 2006, 3:09 PM EDT for 7 counties in New York. It took effect at Aug 28, 2006, 8:00 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2006, 3:09 PM EDT (19:09 UTC)
- In effect from
- Aug 28, 2006, 8:00 PM EDT
- Expired
- Aug 29, 2006, 9:16 AM EDT
- In force
- 13 hr
- Issued by
- NWS Buffalo, NY
- Flood severity
- None
Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Livingston County, NY, Ontario County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 56 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS61 KBUF 281909 FFABUF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 309 PM EDT MON AUG 28 2006 NYZ019>021-290315- /O.NEW.KBUF.FA.A.0003.060829T0000Z-060829T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHAUTAUQUA-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...WELLSVILLE 309 PM EDT MON AUG 28 2006 ...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * FLOOD WATCH FOR A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTIES...ALLEGANY...CATTARAUGUS AND CHAUTAUQUA. * FROM 8 PM EDT THIS EVENING THROUGH TUESDAY MORNING * A LOW PRESSURE SYSTEM WILL TRACK ACROSS NORTHERN PENNSYLVANIA OVERNIGHT AND SPREAD WIDESPREAD MODERATE TO HEAVY RAINS ACROSS THE SOUTHERN TIER OVERNIGHT. AROUND TWO INCHES OF RAIN ARE POSSIBLE BY THE TIME THE STORM MOVES OUT OF THE REGION TUESDAY AFTERNOON. THESE AMOUNTS COMBINED WITH RECENT RAINS RAISES THE THREAT OF FLOODING. * THE MAIN THREAT WILL BE FOR POTENTIAL FLOODING OF URBAN AREAS...PARTICULARLY WITH PONDING ON ROADWAYS...SMALL STREAMS AND CREEKS. FLOODING IS POSSIBLE NEAR OTHER POOR DRAINAGE AREAS AS WELL. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES $$ ZAFF
6 follow-up statements
000 WGUS61 KBUF 290205 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 1005 PM EDT MON AUG 28 2006 NYZ019>021-291015- /O.CON.KBUF.FA.A.0003.000000T0000Z-060829T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHAUTAUQUA-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...WELLSVILLE 1005 PM EDT MON AUG 28 2006 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTIES...ALLEGANY...CATTARAUGUS AND CHAUTAUQUA. * THROUGH TUESDAY MORNING * A LOW PRESSURE SYSTEM WILL TRACK ACROSS NORTHERN PENNSYLVANIA OVERNIGHT AND SPREAD WIDESPREAD MODERATE TO HEAVY RAINS ACROSS THE SOUTHERN TIER OVERNIGHT. AROUND TWO INCHES OF RAIN ARE POSSIBLE BY THE TIME THE STORM MOVES OUT OF THE REGION TUESDAY AFTERNOON. THESE AMOUNTS COMBINED WITH RECENT RAINS RAISES THE THREAT OF FLOODING. * THE MAIN THREAT WILL BE FOR POTENTIAL FLOODING OF URBAN AREAS...PARTICULARLY WITH PONDING ON ROADWAYS...SMALL STREAMS AND CREEKS. FLOODING IS POSSIBLE NEAR OTHER POOR DRAINAGE AREAS AS WELL. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES $$ LEVAN
000 WGUS61 KBUF 290453 FFABUF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 1253 AM EDT TUE AUG 29 2006 NYZ012>014-085-291300- /O.EXA.KBUF.FA.A.0003.000000T0000Z-060829T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WYOMING-LIVINGSTON-ONTARIO-SOUTHERN ERIE- INCLUDING THE CITIES OF...WARSAW...GENESEO...CANANDAIGUA... ORCHARD PARK...SPRINGVILLE 1253 AM EDT TUE AUG 29 2006 ...FLOOD WATCH IN EFFECT UNTIL 11 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS EXPANDED THE * FLOOD WATCH TO INCLUDE A PORTION OF WESTERN NEW YORK... INCLUDING THE FOLLOWING COUNTIES...LIVINGSTON...ONTARIO... SOUTHERN ERIE AND WYOMING. * UNTIL 11 AM EDT THIS MORNING * A LOW PRESSURE SYSTEM WILL TRACK ACROSS NORTHERN PENNSYLVANIA OVERNIGHT AND SPREAD WIDESPREAD MODERATE TO HEAVY RAINS ACROSS THE SOUTHERN TIER AND SOUTHERN FINGER LAKES OVERNIGHT. AROUND TWO INCHES OF RAIN ARE POSSIBLE BY THE TIME THE STORM MOVES OUT OF THE REGION BY MIDDAY. THESE AMOUNTS COMBINED WITH RECENT RAINS RAISES THE THREAT OF FLOODING. * THE MAIN THREAT WILL BE FOR POTENTIAL FLOODING OF URBAN AREAS...PARTICULARLY WITH PONDING ON ROADWAYS...SMALL STREAMS AND CREEKS. FLOODING IS POSSIBLE NEAR OTHER POOR DRAINAGE AREAS AS WELL. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ NYZ019>021-291300- /O.CON.KBUF.FA.A.0003.000000T0000Z-060829T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHAUTAUQUA-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...WELLSVILLE 1253 AM EDT TUE AUG 29 2006 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTIES...ALLEGANY...CATTARAUGUS AND CHAUTAUQUA. * UNTIL 11 AM EDT THIS MORNING * A LOW PRESSURE SYSTEM WILL TRACK ACROSS NORTHERN PENNSYLVANIA OVERNIGHT AND SPREAD WIDESPREAD MODERATE TO HEAVY RAINS ACROSS THE SOUTHERN TIER AND SOUTHERN FINGER LAKES OVERNIGHT. AROUND TWO INCHES OF RAIN ARE POSSIBLE BY THE TIME THE STORM MOVES OUT OF THE REGION BY MIDDAY. THESE AMOUNTS COMBINED WITH RECENT RAINS RAISES THE THREAT OF FLOODING. * THE MAIN THREAT WILL BE FOR POTENTIAL FLOODING OF URBAN AREAS...PARTICULARLY WITH PONDING ON ROADWAYS...SMALL STREAMS AND CREEKS. FLOODING IS POSSIBLE NEAR OTHER POOR DRAINAGE AREAS AS WELL. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ SAGE
000 WGUS61 KBUF 290454 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 1254 AM EDT TUE AUG 29 2006 NYZ012>014-019>021-085-291300- /O.CON.KBUF.FA.A.0003.000000T0000Z-060829T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- INCLUDING THE CITIES OF...WARSAW...GENESEO...CANANDAIGUA... JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE 1254 AM EDT TUE AUG 29 2006 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTIES...ALLEGANY...CATTARAUGUS...CHAUTAUQUA...LIVINGSTON... ONTARIO...SOUTHERN ERIE AND WYOMING. * UNTIL 11 AM EDT THIS MORNING * A LOW PRESSURE SYSTEM WILL TRACK ACROSS NORTHERN PENNSYLVANIA OVERNIGHT AND SPREAD WIDESPREAD MODERATE TO HEAVY RAINS ACROSS THE SOUTHERN TIER AND SOUTHERN FINGER LAKES OVERNIGHT. AROUND TWO INCHES OF RAIN ARE POSSIBLE BY THE TIME THE STORM MOVES OUT OF THE REGION BY MIDDAY. THESE AMOUNTS COMBINED WITH RECENT RAINS RAISES THE THREAT OF FLOODING. * THE MAIN THREAT WILL BE FOR POTENTIAL FLOODING OF URBAN AREAS...PARTICULARLY WITH PONDING ON ROADWAYS...SMALL STREAMS AND CREEKS. FLOODING IS POSSIBLE NEAR OTHER POOR DRAINAGE AREAS AS WELL. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ SAGE
000 WGUS61 KBUF 290742 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 342 AM EDT TUE AUG 29 2006 NYZ012>014-019>021-085-291500- /O.CON.KBUF.FA.A.0003.000000T0000Z-060829T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- INCLUDING THE CITIES OF...WARSAW...GENESEO...CANANDAIGUA... JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE 342 AM EDT TUE AUG 29 2006 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTIES...ALLEGANY...CATTARAUGUS...CHAUTAUQUA...LIVINGSTON... ONTARIO...SOUTHERN ERIE AND WYOMING. * UNTIL 11 AM EDT THIS MORNING * LOW PRESSURE CENTERED OVER NORTHERN OHIO WILL CONTINUE TO TRACK EAST ACROSS NORTHERN PENNSYLVANIA THIS MORNING AND PRODUCE AREAS OF HEAVY RAIN ACROSS THE SOUTHERN TIER AND SOUTHERN FINGER LAKES. RAINFALL TOTALS OF 1 TO 2 INCHES ARE POSSIBLE THROUGH LATE MORNING. THESE AMOUNTS COMBINED WITH RECENT RAINS MAY PRODUCE LOCALIZED FLOODING. * THE MAIN THREAT WILL BE FLOODING OF URBAN AREAS...PARTICULARLY WITH PONDING ON ROADWAYS...SMALL STREAMS AND CREEKS. FLOODING IS POSSIBLE NEAR OTHER POOR DRAINAGE AREAS AS WELL. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ SAGE
000 WGUS61 KBUF 291003 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 603 AM EDT TUE AUG 29 2006 NYZ012-085-291115- /O.CAN.KBUF.FA.A.0003.000000T0000Z-060829T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WYOMING-SOUTHERN ERIE- INCLUDING THE CITIES OF...WARSAW...ORCHARD PARK...SPRINGVILLE 603 AM EDT TUE AUG 29 2006 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR SOUTHERN ERIE AND WYOMING COUNTIES HAS BEEN CANCELLED. THE HEAVIEST RAIN HAS MOVED FURTHER SOUTH AND EAST. ROUGHLY A HALF IN TO 1 INCH FELL ACROSS THE AREA THROUGH 6 AM. $$ NYZ013-014-019>021-291500- /O.CON.KBUF.FA.A.0003.000000T0000Z-060829T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...GENESEO...CANANDAIGUA...JAMESTOWN... OLEAN...WELLSVILLE 603 AM EDT TUE AUG 29 2006 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTIES...ALLEGANY...CATTARAUGUS...CHAUTAUQUA...LIVINGSTON AND ONTARIO. * UNTIL 11 AM EDT THIS MORNING * LOW PRESSURE CENTERED OVER NORTHEASTERN OHIO WILL CONTINUE TO TRACK EAST ACROSS NORTHERN PENNSYLVANIA THIS MORNING AND PRODUCE AREAS OF HEAVY RAIN ACROSS THE SOUTHERN TIER AND SOUTHERN FINGER LAKES. RAINFALL TOTALS OF 1 TO 2 INCHES ARE POSSIBLE THROUGH MID TO LATE MORNING. THESE AMOUNTS COMBINED WITH RECENT RAINS MAY PRODUCE LOCALIZED FLOODING. * THE MAIN THREAT WILL BE FLOODING OF URBAN AREAS...PARTICULARLY WITH PONDING ON ROADWAYS...SMALL STREAMS AND CREEKS. FLOODING IS POSSIBLE NEAR OTHER POOR DRAINAGE AREAS AS WELL. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ SAGE
000 WGUS61 KBUF 291316 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 916 AM EDT TUE AUG 29 2006 ...FLOOD WATCH DISCONTINUED... .THE FLOOD WATCH FOR THE WESTERN SOUTHERN TIER AND FINGER LAKES REGION HAS BEEN DISCONTINUED AS THE STEADY RAINS FROM LAST NIGHT HAVE MOVED OFF TO THE EAST. WHILE ADDITIONAL SHOWERS TODAY COULD PROVIDE ANOTHER QUARTER INCH OF RAIN TO SOME AREAS...NO FLOODING PROBLEMS ARE ANTICIPATED. $$ NYZ013-014-019>021-291430- /O.CAN.KBUF.FA.A.0003.000000T0000Z-060829T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...GENESEO...CANANDAIGUA...JAMESTOWN... OLEAN...WELLSVILLE 916 AM EDT TUE AUG 29 2006 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR THE WESTERN SOUTHERN TIER AND FINGER LAKES REGION HAS BEEN CANCELLED. SHOWERS WILL PRODUCE ANOTHER QUARTER INCH OR SO OF RAINFALL THROUGH MID AFTERNOON...BUT THE STEADY RAINS OF CONCERN HAVE MOVED TO THE EAST. RAINFALL AMOUNTS FROM LAST NIGHT AND EARLY THIS MORNING RANGE FROM AN AVERAGE OF ABOUT ONE HALF INCH FROM BUFFALO AND BATAVIA TO ROCHESTER...TO AN INCH OVER THE LOWER GENESEE VALLEY...TO ONE AND A HALF INCHES OVER THE WESTERN SOUTHERN TIER AND UPPER GENESEE VALLEY. THE HIGHEST RAINFALL AMOUNTS WERE FOUND OVER ALLEGANY COUNTY. $$ RSH
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this flood watch went out at Aug 28, 2:58 PM EDT, 11 minutes earlier.
Area forecast discussion, Aug 28, 2:58 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 258 PM EDT MON AUG 28 2006 .SYNOPSIS... THE STAGE IS BEING SET FOR A SOMEWHAT ANOMALOUS NON-TROPICAL MID SUMMER SOAKING RAIN FOR A GOOD PORTION OF WESTERN NEW YORK TONIGHT AND EARLY TUESDAY. RAINFALL COULD APPROACH 2 INCHES ACROSS THE WRN SOUTHERN TIER...SO AS A RESULT A FLOOD WATCH WILL BE ISSUED FOR THAT AREA. HIGH PRESSURE WILL THEN BUILD IN FOR THE SECOND HALF OF THE WEEK WITH PLENTY SUNSHINE AND COMFORTABLE TEMPS/HUMDIITY LEVELS ANTICIPATED. && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... A VIGOROUS SHORTWAVE OVER THE NORTHERN PLAINS IS IN THE PROCESS OF SHEARING OUT TO THE EAST ACROSS THE GREAT LAKES REGION. A BROAD AREA OF SFC LOW PRESSURE CENTERED OVER SOUTHERN ILLINOIS IS ALREADY RESPONDING TO THIS AS IT HAS BECOME ENERGIZED AND IS STARTING TO DEEPEN/BECOME BETTER ORGANIZED. THE SURFACE LOW IS FORECAST TO TRACK ACROSS PENNSYLVANIA TONIGHT... WITH SEVERAL FACTORS POSSIBLY COMING INTO ALIGNMENT TO PRODUCE A SOAKING RAIN. THERE WILL BE A 40 KT SOUTHERLY JET AT 6K FEEDING MOISTURE ACROSS THE REGION WITH A WEAK NORTHEASTERLY SURFACE FLOW HELPING TO SET UP A HEALTHY CONVERGENCE ZONE JUST OFF THE DECK. THIS CONVERGENCE ZONE WILL COUPLE WITH DEEP LIFT SUPPLIED FROM THE RR ENTRANCE REGION OF A H25 JET. THIS JET WILL BE LIFTING ACROSS QUEBEC DURING THE COURSE OF TONIGHT...WITH THE GFS DEPICTING A BULLSEYE OF LIFT OVER OUR REGION. THE FINAL METEOROLOGICAL FACTOR WILL BE THE POTENTIAL FOR WARM RAIN PROCESSES TO MAKE THE RAIN MORE TROPICAL IN NATURE. THE FREEZING LEVEL WILL BE IN THE VCNTY OF 12-13K...WITH A LARGE PORTION OF THE CLOUD FOUND > FREEZING. GUIDANCE IS NOT IN COMPLETE AGREEMENT WITH WHERE THE HEAVIEST RAINS WILL FALL...ALTHOUGH THE STRONGEST LOW LEVEL FORCING WILL LIKELY SET UP NEAR THE NY/PA BORDER. RAINFALL AMOUNTS OF 1.5 TO AS MUCH AS 2 INCHES LOOK REASONABLE FOR THIS AREA...AND WITH THE GIVEN ANTECEDANT CONDITIONS (1-2 INCHES OF RAIN PAST TWO DAYS) AND TERRAIN IN THAT AREA...THIS IS AN AREA OF CONCERN. AS MENTIONED...A FLOOD WATCH WILL THUS BE ISSUED FOR CHAUTAUQUA... CATTARAUGUS AND ALLEGANY COUNTIES FOR TONIGHT AND TUESDAY MORNING. THE SOUNDINGS DO NOT LOOK UNSTABLE ENOUGH TO KEEP THE MENTION OF THUNDER...SO THAT HAS BEEN REMOVED FROM ALL ZONES. THE WORDING OF POTENTIALLY HEAVY RAIN WILL BE LEFT INTACT THOUGH. RIDGING OVER THE WESTERN GREAT LAKES TUESDAY MORNING WILL THEN BUILD TO THE EAST DURING THE COURSE OF THE DAY...WITH THE RAINFALL OVER OUR REGION ENDING FROM WEST TO EAST AS A RESULT. PLENTY OF LEFTOVER MOISTURE AND A GENERAL CYCLONIC FLOW SHOULD KEEP THE SHROUDED WITH CLOUDS THOUGH...WITH ONLY MINIMAL CLEARING TUESDAY NIGHT. RIDGING WILL MAKE ITS WAY TO THE SURFACE AND HELP TO CLEAR OUR SKIES ON WEDNESDAY. THIS SHOULD MARK THE START OF A NICE STRING OF FAIR WEATHER DAYS. FOR THURSDAY...EXPANSIVE HIGH PRESSURE CENTERED OVER QUEBEC WILL EXTEND SOUTH ACROSS THE GREAT LAKES. A WEAK REX BLOCK WILL ESSENTIALLY BE IN PLACE ALOFT AT THIS TIME. && .LONG TERM /FRIDAY THROUGH MONDAY/... THE BEFORE MENTIONED REX BLOCK (RIDGE OVER QUEBEC...LOW OVER MID- WEST) WILL REMAIN IN PLACE FOR FRIDAY AND AT LEAST PART OF SATURDAY BEFORE THE BLOCK BREAKS DOWN AND THE RIDGE MOVES TO NEW ENGLAND AND THE CANANDIAN MARITIMES. THE CLOSE PROXIMITY OF THE SURFACE HIGH THOUGH SHOULD KEEP ANY REAL LOW LEVEL MOISTURE TO OUR SOUTH AND WEST FOR THE REMAINDER OF THE PERIOD. THIS EXTENDED PERIOD (FRI-MON) SHOULD FEATURE MINIMAL RAINFALL... WITH THE ONLY REAL CHANCE OF RAIN COMING LATE SUNDAY NIGHT AND MONDAY. MEANWHILE...TEMPERATURES WILL AVERAGE CLOSE TO NORMAL. THE CONFIDENCE LEVEL IS HIGH FOR FRIDAY AND SATURDAY...BUT IT DROPS OFF APPRECIABLY FOR SUNDAY AND ESP MONDAY. GFS ENSEMBLES SHOW A LOT OF VARIANCE FOR THESE LAST TWO DAYS OF THE PERIOD. && .AVIATION... WIDESPREAD LIFR CONDITIONS HAVE IMPROVED TO IFR DURING THE MORNING...AND EXPECT A CONTINUAL BUT SLOWLY IMPROVING CEILING FOR THE REMAINDER OF THE AFTERNOON. HOWEVER...CONDITIONS SHORTLY AFTER 00Z WILL QUICKLY DROP BACK TO MVFR AND BORDER IFR CONDITIONS FOR ALL OF WESTERN NY AFTER DARK FOR ABOUT ABOUT A 12 HR PERIOD. THERE WILL BE A SHARP IMPROVEMENT IN CONDITIONS NEAR OR OVER LAKE ONTARIO AND FURTHER NORTH INTO CA. THIS WILL BE DUE TO A SURFACE LOW CURRENTLY OVER CENTRAL IN WHICH WILL MOVE NORTHEAST INTO NORTHERN PA OVERNIGHT AND REACH THE NJ COAST BY TUESDAY EVENING. JUST TO THE NORTH OF THIS LOW A STRONG EASTERLY LOW LEVEL JET APPROACHING 40KTS NEAR 2000 FEET WILL DEVELOP. WITH LIGHT EASTERLY WINDS AT THE SURFACE...EXPECT SOME SPEED SHEAR FROM KBUF SOUTH IN TO THE SOUTHERN TIER. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...FLOOD WATCH FOR NYZ019>021 FROM 8 PM MONDAY TO 11 AM TUESDAY. MARINE...NONE. && SYNOPSIS...RSH SHORT TERM...RSH LONG TERM...RSH AVIATION...ZAFF
Hazardous weather outlook, Aug 28, 3:44 AM EDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 344 AM EDT MON AUG 28 2006 NYZ001>008-010>014-019>021-085-290745- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON- LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 344 AM EDT MON AUG 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-290745- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 344 AM EDT MON AUG 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.